Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 583, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 7, 2004, 7:21 AM CDT for Atoka County, Coal County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 7:21 AM CDT (12:21 UTC)
- Expired
- Jul 7, 2004, 8:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Atoka County, OK, Coal County, OK
The radar
The Norman radar (KTLX), 137 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -509 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 071221 SVROKC OKC005-029-071315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 721 AM CDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ATOKA COUNTY IN SOUTHEAST OKLAHOMA COAL COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 815 AM CDT * AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES WEST OF CANEY...MOVING EAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS CENTERED JUST NORTHWEST OF COALGATE. * LOCATIONS IN THE WARNING INCLUDE ATOKA RESERVOIR...ATOKA...CANEY... CENTRAHOMA...CHOCKIE...COALGATE...LANE...LEHIGH...NORTHWESTERN MCGEE CREEK LAKE...OLNEY...PHILLIPS...STRINGTOWN...TUSHKA AND WARDVILLE HAIL UP TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH ARE LIKELY. LAT...LON 3467 9640 3418 9640 3417 9592 3468 9589 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:59 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 7, 3:59 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT WED JUL 7 2004 .DISCUSSION... DIFFICULT TASK OF ASSIGNING POPS TO FIRST 6 HOURS OF SO THIS MORNING. APPEARS NEW CONVECTION IS DEVELOPING ALONG 832 MB FRONT WITH LARGER CLUSTER OF STORMS PROPAGATING SOUTH AND SOUTHEAST. ALSO ELEVATED ECHOS OVER SOUTHWEST KANSAS MOVING SE INTO NORTHWEST PARTS OF THE STATE. THINK THAT LARGER CLUSTER OF STORMS OVER SOUTHWEST PART OF FA WILL BE MAINLY CLEAR OF TEXAS COUNTIES BY SUNRISE OR SHORTLY AFTER. ANOTHER LARGER CLUSTER MAY EVENTUALLY DEVELOP OVER CENTRAL OKLAHOMA AND THEN MOVE INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA THIS MORNING. AFTER THIS...MODELS LIFT FRONT BACK TO THE NORTH TODAY AND THIS WILL BE FOCUS FOR STORMS MOVING BACK INTO NORTHERN PARTS OF THE AREA LATER TONIGHT. APPEARS BEST CHANCE WILL BE ACROSS NORTH CENTRAL OKLAHOMA BUT CONFIDENCE IN THIS IS RATHER LOW. AFTER WEDNESDAY NIGHT APPEARS THAT MORE SUMMER-LIKE WEATHER IS IN STORE FOR SOUTHERN PLAINS. WEAKNESS IN RIDGE (TROUGH) MAY ALLOW FOR ISOLATED STORMS SOUTH DURING THE EARLY PART OF THE WEEKEND...BUT OVERALL THINGS SHOULD REMAIN DRY THURSDAY INTO THE EARLY PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 90 71 94 74 / 50 30 10 10 HOBART OK 93 72 97 74 / 30 20 10 10 WICHITA FALLS TX 93 73 98 75 / 40 20 10 10 GAGE OK 91 68 96 70 / 40 20 10 10 PONCA CITY OK 88 71 93 74 / 30 50 10 10 DURANT OK 90 73 92 75 / 50 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 6
Hazardous weather outlook, Jul 7, 7:00 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT WED JUL 7 2004
OKZ004>048-050>052-TXZ083>090-071700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING ACROSS
PARTS OF SOUTHEAST OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PARTS OF NORTHERN
OKLAHOMA.
LOCATION...
THE MORNING SLIGHT RISK AREA IS SOUTHEAST OF A SEMINOLE TO ARDMORE
LINE. THE SLIGHT RISK FOR THIS AFTERNOON AND TONIGHT IS NORTH OF A
STILLWATER TO ALVA LINE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER IN SOUTHEAST OKLAHOMA WILL
THROUGH 10 AM THIS MORNING. THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS IN NORTHERN OKLAHOMA WILL BE FROM 5 PM THROUGH OVERNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN NORTHERN
OKLAHOMA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FROM EARLY
EVENING THROUGH THE OVERNIGHT. IN SOUTHEAST OKLAHOMA THE SEVERE
WEATHER THREAT IS EXPECTED TO END BY MID MORNING.
DISCUSSION...
STRONG TO OCCASIONALLY SEVERE THUNDERSTORMS WHICH DEVELOPED ACROSS
CENTRAL AND SOUTHWEST OKLAHOMA OVERNIGHT...WILL CONTINUE TO MOVE
SLOWLY EASTWARD THROUGH SOUTHEAST OKLAHOMA THIS MORNING. ISOLATED
SEVERE WEATHER WILL BE POSSIBLE EARLY THIS MORNING BEFORE THE STORMS
WEAKEN AND MOVE EAST OF THE AREA.
A STATIONARY FRONT EXTENDED FROM MISSOURI THROUGH CENTRAL OKLAHOMA
INTO NORTHEASTERN NEW MEXICO THIS MORNING. THIS FRONT IS EXPECTED TO
LIFT NORTHWARD TODAY AND EXTEND FROM NORTHEASTERN OKLAHOMA OR
SOUTHEASTERN KANSAS INTO THE NORTHERN HIGH PLAINS BY LATE AFTERNOON.
THUNDERSTORM ARE EXPECTED TO ALONG AND NORTH OF THE FRONT THIS
EVENING AND THEN MOVE SOUTHEASTWARD OVERNIGHT. THESE STORMS COULD
MOVE INTO PORTIONS OF NORTHERN OKLAHOMA LATER TONIGHT. DAMAGING
WINDS WILL BE THE MAIN THREAT WITH LARGE HAIL ALSO POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...NO THUNDERSTORMS ARE EXPECTED THROUGH
TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON TODAY.
IIIn the hours before
Special weather statement, Jul 7, 4:37 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 437 AM CDT WED JUL 7 2004 OKZ031-071000- SEMINOLE OK- 437 AM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SEMINOLE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF LITTLE AT 437 AM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM AS IT MOVES EAST ACROSS NORTHERN SEMINOLE COUNTY. CJS
Special weather statement, Jul 7, 4:39 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 439 AM CDT WED JUL 7 2004 OKZ032-071000- HUGHES OK- 439 AM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY. STRONG THUNDERSTORMS WERE LOCATED ACROSS FAR NORTHERN HUGHES COUNTY... MOVING EAST AT 10 MPH. HAIL TO NEAR THE SIZE OF DIMES AND HEAVY RAIN ARE LIKELY WITH THE STORMS. CJS
Local storm report, Jul 7, 4:45 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0422 AM TSTM WND GST 5 N WICHITA FALLS 33.99N 98.50W
07/07/2004 59 MPH WICHITA TX OFFICIAL NWS OBS
&&
FMLocal storm report, Jul 7, 5:23 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
523 AM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL HENRIETTA 33.82N 98.19W
07/07/2004 0.75 INCH CLAY TX AMATEUR RADIO
&&
FMSpecial weather statement, Jul 7, 6:09 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 609 AM CDT WED JUL 7 2004 OKZ041-046-071145- CARTER OK-MURRAY OK- 609 AM CDT WED JUL 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CARTER AND SOUTHERN MURRAY COUNTIES. SLOW MOVING THUNDERSTORMS HAVE PRODUCED HEAVY RAIN ACROSS NORTHERN CARTER AND EXTREME SOUTHERN MURRAY COUNTIES IN THE PAST HOUR. THESE STORMS ARE BEGINNING TO SLOWLY WEAKEN. HOWEVER...IF STORMS CONTINUE TO DEVELOP IN THIS AREA...A FLASH FLOOD WARNING MAY BE NEEDED. PEOPLE IN CARTER AND MURRAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jul 7, 7:10 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 AM CDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0707 AM HAIL 3 S ADA 34.73N 96.66W
07/07/2004 0.88 INCH PONTOTOC OK EMERGENCY MNGR
RELAYED THROUGH COUNTY EM.
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:04 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 41 min |
| Jul 7, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 50 min |
| Jul 7, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 60 min |
| Jul 7, 12:36 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 54 min |
| Jul 7, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 61 min |
| Jul 7, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 57 min |
| Jul 7, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 62 min |
| Jul 7, 1:45 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 45 min |
| Jul 7, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 63 min |
| Jul 7, 1:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 61 min |
| Jul 7, 2:04 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 56 min |
| Jul 7, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 53 min |
| Jul 7, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Beckham | 64 min |
| Jul 7, 2:33 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| Jul 7, 2:36 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 54 min |
| Jul 7, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 62 min |
| Jul 7, 3:09 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 51 min |
| Jul 7, 3:16 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 59 min |
| Jul 7, 3:25 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 65 min |
| Jul 7, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | McClain | 62 min |
| Jul 7, 3:44 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 61 min |
| Jul 7, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Jul 7, 3:57 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 63 min |
| Jul 7, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 46 min |
| Jul 7, 4:28 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 62 min |
| Jul 7, 4:50 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 40 min |
| Jul 7, 5:29 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 46 min |
| Jul 7, 5:55 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 50 min |
| Jul 7, 6:05 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 40 min |
| Jul 7, 6:44 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.